Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The positive cone in Banach algebras


Authors: J. L. Kelley and R. L. Vaught
Journal: Trans. Amer. Math. Soc. 74 (1953), 44-55
MSC: Primary 46.3X
DOI: https://doi.org/10.1090/S0002-9947-1953-0054175-2
MathSciNet review: 0054175
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Richard Arens, Representations of $ \ast $-algebras, Duke Math. J. vol. 14 (1947) pp. 269-282. MR 0021250 (9:44b)
  • [2] I. Gelfand and M. Naimark, On the imbedding of normed rings into the ring of operators in Hilbert space, Rec. Math. (Mat. Sbornik) N.S. vol. 12 (1943) pp. 197-213. MR 0009426 (5:147d)
  • [3] -, Normed rings with involutions and their representations, Izvestiya Akademii Nauk SSSR. Ser. Mat. vol. 12 (1948) pp. 445-480. MR 0026763 (10:199a)
  • [4] P. R. Halmos, Measure theory, New York, 1950. MR 0033869 (11:504d)
  • [5] R. V. Kadison, A representation theory for commutative topological algebra, Memoirs of the American Mathematical Society, no. 7, 1951. MR 0044040 (13:360b)
  • [6] I. Kaplansky, Normed algebras, Duke Math. J. vol. 16 (1949) pp. 399-418. MR 0031193 (11:115d)
  • [7] M. Krein and D. Milman, On extreme points of regular convex sets, Studia Mathematica vol. 9 (1940) pp. 133-137. MR 0004990 (3:90a)
  • [8] M. Krein and M. Rutman, Linear operators leaving invariant a cone in a Banach space, Uspehi Matematičeskih Nauk. vol. 3 (23) (1948) pp. 3-95. MR 0027128 (10:256c)
  • [9] D. A. Raikov, To the theory of normed rings with involutions, C. R. (Doklady) Acad. Sci. URSS. vol. 54 (1946) pp. 387-390. MR 0019845 (8:469d)
  • [10] I. E. Segal, The group algebra of a locally compact group, Trans. Amer. Math. Soc. vol. 61 (1947) pp. 69-105. MR 0019617 (8:438c)
  • [11] -, Irreducible representations of operator algebras, Bull. Amer. Math. Soc. vol. 53 (1947) pp. 73-88. MR 0020217 (8:520b)
  • [12] -, Postulates for general quantum mechanics, Ann. of Math. vol. 48 (1947) pp. 930-948. MR 0022652 (9:241b)
  • [13] S. Sherman, Non-negative observables are squares, Proceedings of the American Mathematical Society vol. 2 (1951) pp. 31-33. MR 0039925 (12:617e)
  • [14] M. H. Stone, Applications of the theory of Boolean rings to general topology, Trans. Amer. Math. Soc. vol. 41 (1937) pp. 375-481. MR 1501905
  • [15] G. Szegö, Orthogonal polynomials, Amer. Math. Soc. Colloquium Publications, vol. 23, New York, 1939.
  • [16] A. Weil, L'intégration dans les groupes topologiques et ses applications, Actualités Scientifiques et Industrielles, no. 869, Paris, 1940.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.3X

Retrieve articles in all journals with MSC: 46.3X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1953-0054175-2
Article copyright: © Copyright 1953 American Mathematical Society

American Mathematical Society